Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 137, NWS Duluth, MN

July 29, 2012Itasca County, Koochiching County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 29, 2012, 11:48 PM CDT for Itasca County, Koochiching County, Saint Louis County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2012, 11:48 PM CDT (04:48 UTC)
Expired
Jul 30, 2012, 12:30 AM CDT
In force
42 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Itasca County, MN, Koochiching County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 190 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 12:05 AM CDTHAIL 0.75Big Falls, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 7:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 4.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WUUS53 KDLH 300448
SVRDLH
MNC061-071-137-300530-
/O.NEW.KDLH.SV.W.0137.120730T0448Z-120730T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1148 PM CDT SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
  KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHWESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 1230 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ERICKSBURG TO 9 MILES NORTHWEST OF GEMMELL...AND MOVING
  SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRAND FALLS AND BIG FALLS AROUND 1155 PM CDT.
  MARGIE AROUND MIDNIGHT CDT.
  RAY...NORTHOME...MIZPAH AND GEMMELL AROUND 1205 AM CDT.
  ORTH AROUND 1210 AM CDT.
  ISLAND LAKE AROUND 1215 AM CDT.
  ALVWOOD AROUND 1225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4862 9316 4863 9307 4860 9305 4861 9293
      4857 9289 4853 9262 4849 9263 4847 9271
      4844 9268 4845 9250 4842 9245 4835 9246
      4832 9243 4768 9443 4813 9444 4863 9335
      4865 9322
TIME...MOT...LOC 0447Z 319DEG 22KT 4847 9335 4808 9420
WIND...HAIL 60MPH 0.88IN

$$

TENTINGER
3 follow-up statements
149 
WWUS53 KDLH 300500
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1200 AM CDT MON JUL 30 2012

MNC061-071-137-300530-
/O.CON.KDLH.SV.W.0137.000000T0000Z-120730T0530Z/
KOOCHICHING MN-ITASCA MN-ST. LOUIS MN-
1200 AM CDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ST. LOUIS...NORTHWESTERN ITASCA AND KOOCHICHING COUNTIES UNTIL 1230
AM CDT...

AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAY TO 7 MILES NORTH OF GEMMELL...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MARGIE AND GEMMELL AROUND 1205 AM CDT.
  KABETOGAMA AND ISLAND LAKE AROUND 1210 AM CDT.
  ASH LAKE AROUND 1230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4865 9322 4862 9316 4863 9307 4860 9305
      4861 9293 4857 9289 4853 9262 4849 9263
      4847 9271 4844 9268 4845 9250 4842 9245
      4835 9246 4832 9243 4768 9443 4806 9444
TIME...MOT...LOC 0500Z 303DEG 25KT 4844 9318 4806 9412
WIND...HAIL 60MPH 0.88IN

$$

TENTINGER
630 
WWUS53 KDLH 300513
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1213 AM CDT MON JUL 30 2012

MNC061-071-137-300530-
/O.CON.KDLH.SV.W.0137.000000T0000Z-120730T0530Z/
KOOCHICHING MN-ITASCA MN-ST. LOUIS MN-
1213 AM CDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ST. LOUIS...NORTHWESTERN ITASCA AND KOOCHICHING COUNTIES UNTIL 1230
AM CDT...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KABETOGAMA TO 5 MILES NORTHEAST OF GEMMELL...MOVING SOUTHEAST AT
30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ASH LAKE AROUND 1230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4865 9322 4862 9316 4863 9307 4860 9305
      4861 9293 4857 9289 4853 9262 4849 9263
      4847 9271 4844 9268 4845 9250 4842 9245
      4835 9246 4832 9243 4768 9443 4806 9444
TIME...MOT...LOC 0513Z 303DEG 25KT 4838 9307 4801 9401
WIND...HAIL 60MPH 0.88IN

$$

GSF
955 
WWUS53 KDLH 300527
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1227 AM CDT MON JUL 30 2012

MNC061-071-137-300537-
/O.EXP.KDLH.SV.W.0137.000000T0000Z-120730T0530Z/
KOOCHICHING MN-ITASCA MN-ST. LOUIS MN-
1227 AM CDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. LOUIS...
NORTHWESTERN ITASCA AND KOOCHICHING COUNTIES WILL EXPIRE AT 1230 AM
CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4865 9322 4862 9316 4863 9307 4860 9305
      4861 9293 4857 9289 4853 9262 4849 9263
      4847 9271 4844 9268 4845 9250 4842 9245
      4835 9246 4832 9243 4768 9443 4806 9444
TIME...MOT...LOC 0527Z 303DEG 25KT 4832 9295 4796 9389

$$

GSF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:16 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 29, 9:16 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
916 PM CDT SUN JUL 29 2012

.UPDATE...BRIEF BREAK IN THE ACTION ATTM. HOWEVER...THUNDERSTORMS
COMPLEX JUST N OF THE CANADIAN BORDER WILL MOVE INTO NORTHERN MN.
MADE SOME MINOR ADJUSTMENTS AS STORMS SHOULD STAY N OF THE
SOUTHERN TIER OF THE FA UNTIL AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 617 PM CDT SUN JUL 29 2012/

AVIATION...00Z TAFS.
UNSTABLE AIR MASS OVER THE FA WITH THUNDERSTORMS ALONG THE CANADIAN
BORDER AND OVER WESTERN LAKE SUPERIOR ATTM. WILL EXPECT TO SEE
ADDITIONAL DEVELOPMENT WITH THE APPROACHING FRONT IN EASTERN ND.
ATTEMPTED TO TIME STORMS THROUGH THE TAF SITES. ANTICIPATE VFR
THROUGH THE FORECAST CYCLE...EVEN IN THE VCNTY OF STORMS AS THEY
REMAIN FAIRLY ELEVATED. LLWS IS POSSIBLE NEAR SUNRISE AT
DLH/HIB/BRD UNTIL ABOUT 15Z WHEN FROPA TURNS THE SFC WIND TO THE
NW AND BECOMES GUSTY.

PREV DISCUSSION... /ISSUED 319 PM CDT SUN JUL 29 2012/

SHORT TERM...
AN H85 TROUGH ASSOCIATED WITH H50 VORT MAX CURRENTLY SEEN ON IR SAT
IMAGERY ROTATING OVER SRN MANITOBA...WILL REMAIN THE FOCUS FOR
SHRA/TSTMS TONIGHT THROUGH MONDAY MORNING. CURRENT RADAR TRENDS
SHOW A WELL ORGANIZED AREA OF STORMS OVER ONTARIO...TRACKING SW
INTO THE MINNESOTA ARROWHEAD. AT THIS TIME THE STRONGEST STORMS
ARE LOCATED TO THE NORTH OF THE INTERNATIONAL BORDER.
HOWEVER...INSTABILITY IS QUITE HIGH WITH THE LATEST SPC
MESO ANALYSIS SHOWING 3000 J/KG MUCAPE AND INCREASING 0-1KM SHEAR
ACROSS THE NRN ZONES.

MODELS ARE IN GOOD AGREEMENT THAT THE DIGGING TROUGH PUSHES INTO
NW MN AROUND 06Z TONIGHT...TRACKING ACROSS NE MN AND OVER LAKE
SUPERIOR THROUGH MONDAY AFTERNOON. A 100 KT H25 CYCLONICALLY
CURVED JET OVER SOUTHERN MN WILL PLACE THE ZONES IN A REGION OF
INCREASING UPPER LEVEL DIVERGENCE OVERNIGHT...PROVIDING ADDITIONAL
SUPPORT FOR CONVECTION. THE BULK OF THE PRECIP WILL BE FOUND NEAR
THE SFC REFLECTION LOW THAT WILL TRACK EAST ALONG THE
INTERNATIONAL BORDER INTO ONTARIO BY MONDAY MORNING. HAVE KEPT
LIKELY POPS GOING ACROSS IRON RAGE/ARROWHEAD REGION WHERE A HALF
TO ONE INCH OF RAIN IS EXPECTED THROUGH MONDAY. DECREASING RAIN
CHANCES ARE FOUND SOUTH OF THE HIGHWAY 2 CORRIDOR. ALTHOUGH
SOUNDINGS SHOW INSTABILITY AND CAPE VALUES REMAIN HIGH IN THE
KBRD/KDLH/KHYR AREAS...THERE REMAINS UNCERTAINTY HOW FAR SOUTH
ALONG THE SFC TROUGH INTO THE DRY AIR STORMS WILL DEVELOP LATE
TONIGHT.

KEPT 20 POPS FOR A FEW ADDITIONAL STORMS MONDAY AFTERNOON ON THE
BACKSIDE OF THE LOW WITH STEEP LAPSE RATES...ELEVATED SBCAPE AND
LINGERING MID LEVEL MOISTURE.

LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...

SURFACE HIGH PRESSURE IN PLACE ACROSS THE UPPER MIDWEST TUESDAY WILL
KEEP MUCH OF THE REGION DRY AND WARM EARLY IN THE EXTENDED PERIOD.
THE NEXT UPPER WAVE AND SFC TROUGH WILL MOVE THROUGH NRN MN ON
WEDNESDAY AND SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE NORTHLAND
THROUGH THE DAY...WITH THE BEST CHANCE OF PRECIP NORTH OF HIGHWAY 2.
THE ACTIVE PATTERN WILL CONTINUE THURSDAY THROUGH SATURDAY AS THE
LARGE UPPER RIDGE OVER THE CENTRAL US SUBSIDES AND QUASI-ZONAL FLOW
SETS UP ACROSS THE NRN PLAINS/UPPER MIDWEST. A SERIES OF FAST MOVING
SHRT WVS WILL TRANSITION THROUGH THE AREA AND BRING SCATTERED
SHOWERS AND STORMS. WILL LIKELY SEE A BREAK IN THE ACTIVE WEATHER
PATTERN INTO THE LATTER HALF OF THE WEEKEND. TEMPERATURES WILL
REMAIN WARM TUESDAY THROUGH THURSDAY WITH HIGHS IN THE LOW TO MID
80S AND OVERNIGHT LOWS IN THE LOWER 60S. BY FRIDAY AND INTO THE
WEEKEND...A SLIGHTLY COOLER AIR MASS MOVES IN FROM THE NORTH AND
ALLOWS DAYTIME HIGHS TO DROP INTO THE LOWER TO MID 70S...WITH NIGHT
TIME LOWS IN THE LOWER TO MID 50S THIS WEEKEND.

&&

.POINT TEMPS/POPS...
DLH  66  83  62  83 /  50  40  10  10
INL  60  83  58  84 /  70  40  10  10
BRD  68  83  61  85 /  30  20   0   0
HYR  62  84  63  85 /  30  30  10  10
ASX  64  83  63  83 /  40  40  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GSF
Hazardous weather outlook, Jul 29, 3:10 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
310 PM CDT SUN JUL 29 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
310 PM CDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE OVER NORTHEAST MINNESOTA
TONIGHT...MAINLY ALONG AND NORTH OF US HIGHWAY 2 FROM BEMIDJI TO
DULUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER INTO MONDAY. THERE IS A POTENTIAL FOR A
FEW STRONG OR SEVERE STORMS OVER THE EASTERN AREAS MONDAY
AFTERNOON.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE
AREA WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LSZ121-140>148-301100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
310 PM CDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE FOUND OVER
NORTHERN LAKE SUPERIOR...MAINLY IN THE AREAS OF SILVER BAY TO
GRAND MARAIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR WESTERN LAKE
SUPERIOR WEDNESDAY THROUGH SATURDAY.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 29, 7:22 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
722 PM CDT SUN JUL 29 2012

WIZ003-004-300045-
ASHLAND-IRON-
722 PM CDT SUN JUL 29 2012

...STRONG THUNDERSTORMS MOVING SOUTH THROUGH SAXON HARBOR...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF CEDAR...MOVING SOUTHEAST AT 10
MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  CEDAR AND SAXON BY 730 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4636 9060 4661 9086 4666 9066 4660 9057
      4660 9049 4658 9043 4655 9039 4656 9033
      4653 9030 4651 9022 4649 9020

GOHDE
Local storm report, Jul 29, 7:40 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
740 PM CDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             6 S ELY                 47.82N 91.85W
07/29/2012  M1.00 INCH       ST. LOUIS          MN   CO-OP OBSERVER

&&

SGOHDE
Special weather statement, Jul 29, 8:06 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
806 PM CDT SUN JUL 29 2012

WIZ003-004-300130-
ASHLAND-IRON-
806 PM CDT SUN JUL 29 2012

...STRONG STORMS MOVING SOUTH THROUGH IRON AND EASTERN ASHLAND
COUNTIES...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GURNEY...MOVING SOUTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  UPSON AND IRON BELT BY 810 PM...
  PENCE AND MONTREAL BY 815 PM...
  GLIDDEN BY 820 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4629 8991 4611 9061 4644 9070 4656 9044
      4654 9030 4653 9030 4651 9022 4646 9017
      4634 9010 4631 8994

GOHDE
Special weather statement, Jul 29, 8:37 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
837 PM CDT SUN JUL 29 2012

MNZ012-019-300215-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
837 PM CDT SUN JUL 29 2012

...STRONG THUNDERSTORM NEAR BABBITT...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BABBITT...MOVING SOUTHEAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SEVEN BEAVER LAKE BY 910 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4750 9140 4733 9189 4767 9208 4777 9182

TENTINGER
Special weather statement, Jul 29, 8:50 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
850 PM CDT SUN JUL 29 2012

WIZ003-004-009-300215-
ASHLAND-IRON-PRICE-
850 PM CDT SUN JUL 29 2012

...THUNDERSTORMS NEAR TURTLE FLAMBEAU FLOWAGE...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF TURTLE FLAMBEAU FLOWAGE...
MOVING SOUTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  MERCER BY 855 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4592 9034 4621 9047 4629 9019 4604 8991
      4599 8992

GOHDE
Special weather statement, Jul 29, 11:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1104 PM CDT SUN JUL 29 2012

MNZ010-011-018-300445-
KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-
1104 PM CDT SUN JUL 29 2012

...LINE OF STRONG THUNDERSTORMS NORTHWEST OF KOOCHICHING COUNTY...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
RAINY LAKE TO 34 MILES WEST OF BIRCHDALE...MOVING SOUTHEAST AT 40
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  INTERNATIONAL FALLS BY 1115 PM...
  RANIER BY 1120 PM...
  PELLAND AND LOMAN BY 1125 PM...
  LITTLEFORK AND ERICKSBURG BY 1140 PM...
  RAY AND KABETOGAMA BY 1145 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4865 9390 4862 9381 4853 9379 4853 9364
      4865 9322 4860 9306 4854 9264 4850 9262
      4846 9271 4845 9250 4824 9237 4825 9229
      4832 9232 4836 9225 4836 9205 4832 9199
      4827 9200 4767 9443 4859 9443 4866 9410

TENTINGER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:21 PM CDTSpecial Weather StatementDLHSaint Louis24 min
Jul 29, 7:40 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis39 min
Jul 29, 8:37 PM CDTSpecial Weather StatementDLHLake38 min
Jul 29, 11:04 PM CDTSpecial Weather StatementDLHKoochiching41 min
Jul 30, 12:33 AM CDTSpecial Weather StatementDLHKoochiching42 min
Jul 30, 12:38 AM CDTSpecial Weather StatementDLHCass37 min
Jul 30, 1:17 AM CDTSpecial Weather StatementDLHAitkin, Itasca, Saint Louis43 min
Jul 30, 1:42 AM CDTSpecial Weather StatementDLHLake63 min
Jul 30, 2:25 AM CDTSpecial Weather StatementDLHSaint Louis20 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.